Alert archive / West Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 25, 2016, 4:11 PM EDT for Barbour County, West Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 25, 2016, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
County Barbour County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
295
WWUS81 KRLX 252011
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT MON JUL 25 2016
WVZ040-047-252045-
BARBOUR-RANDOLPH-
411 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BARBOUR COUNTY...
AT 411 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
BELINGTON...OR 7 MILES EAST OF AUDRA STATE PARK...MOVING NORTHEAST
AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELINGTON...MONTROSE...PHEASANT RUN AND KERENS.
LAT...LON 3895 7987 3906 8002 3914 7984 3913 7984
3912 7983 3911 7980 3908 7978 3904 7978
3900 7964
TIME...MOT...LOC 2011Z 243DEG 14KT 3905 7992
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:09 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 25, 3:09 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
309 PM EDT MON JUL 25 2016
.SYNOPSIS...
Cold front moves into the region and stalls tonight. The front
dissipates over the area...leaving showers and storms possible.
Another system is slated for the end of the work week.
&&
.NEAR TERM /THROUGH TUESDAY/...
Cold front to move through the region this afternoon and this
evening. Plenty of instability out ahead of the front and with a
very soupy airmass. Storms will continue to fire along this front
and could produce gusty winds and heavy downpours. The front is
expected to stall over our southern portion of the CWA. Storms are
expected to continue over that area overnight. Some fog may
develop over those areas that receive rain towards daybreak.
The chance of showers will linger throughout the day...especially
near the front.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A frontal boundary will wash out over of the area...leaving plenty
of moisture. This will allow for showers and thunderstorms on
Wednesday...more numerous in the afternoon and evening hours.
Models then showing a feature moving in on Thursday or Friday.
Considerable timing differences between the models with this
feature...so stayed fairly generic with pops.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Used a blend of the ECENS mean...NAEFS mean...AND GEFS mean.
Weighted a bit more toward the ECENS mean than the others. This
would leave the area in the warm sector with plenty of moisture for
Friday and Saturday. A cold front would then push into the area
Sunday. Still questionable if this front would push south of the
area or not for early next week.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Cold front,soupy airmass and heating will continue to fire storms
throughout the afternoon. This front will continue to move through
the area this afternoon and into the evening stalling over the
southern portion of area tonight and lingering through Tuesday.
VFR conditions will quickly and briefly go to MVFR/IFR cigs and
brief gusty winds in Thunderstorms. Currently a line of
thunderstorms from PKB-HTS-JKL will continue to move ESE and be
over those TAF sites between 18Z-20z. Then over the rest of the
TAF sites the rest of the afternoon and into evening hours.
Scattered Showers and Thunderstorms will persists into the
overnight hours with fog forming just between 09z-12z.
CONFIDENCE AND ALTERNATE SCENARIOS...
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of showers and thunderstorms this
afternoon and evening may vary. Timing of Fog formation may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H M M
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H M M M
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H M H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z TUESDAY...
Early morning IFR fog possible into mid week depending on lingering
clouds. Brief IFR conditions possible in thunderstorms every
afternoon and evening.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ005>011-
013>020-024>029.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-075-
076-083>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...JS/RPY
NEAR TERM...JS
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...JSHazardous weather outlook, Jul 25, 2:18 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 218 AM EDT MON JUL 25 2016 KYZ101>103-105-OHZ075-083>087-WVZ005>008-013>018-024>028-260630- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON- 218 AM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS ARE THE MOST LIKELY THREAT. DOWNPOURS ARE ALSO EXPECTED, WHICH COULD LEAD TO ISOLATED HIGH WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ009-019-029-260630- WOOD-RITCHIE-GILMER- 218 AM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS ARE THE MOST LIKELY THREAT. DOWNPOURS ARE ALSO EXPECTED, WHICH COULD LEAD TO ISOLATED HIGH WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ076-WVZ010-011-020-030>032-039-040-047-260630- WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR-RANDOLPH- 218 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS ARE THE MOST LIKELY THREAT. DOWNPOURS ARE ALSO EXPECTED, WHICH COULD LEAD TO ISOLATED HIGH WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-WVZ034>038-046-260630- PERRY-MORGAN-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS- 218 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR EVENING. DAMAGING WIND GUSTS ARE THE MOST LIKELY THREAT. DOWNPOURS ARE ALSO EXPECTED, WHICH COULD LEAD TO ISOLATED HIGH WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033-260630- DICKENSON-BUCHANAN-MCDOWELL- 218 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 25, 2:38 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT MON JUL 25 2016
WVZ016>019-028-029-251945-
CALHOUN-RITCHIE-BRAXTON-ROANE-WIRT-GILMER-
238 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ROANE...WIRT...
CALHOUN AND WESTERN GILMER COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELIZABETH...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLENVILLE...ELIZABETH...GRANTSVILLE...ARNOLDSBURG...
CEDAR CREEK STATE PARK...REEDY...PEEWEE...MUNDAY...CRESTON...
MOUNT ZION...NORMANTOWN...ANNAMORIAH...BIG SPRINGS...LUCILLE...
CHERRY...ROSEDALE...SHOCK...MILLSTONE...PALESTINE AND BROHARD.
LAT...LON 3902 8080 3869 8095 3892 8152 3893 8152
3895 8154 3896 8154 3909 8138
TIME...MOT...LOC 1838Z 280DEG 19KT 3897 8136
26Special weather statement, Jul 25, 2:58 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EDT MON JUL 25 2016
WVZ032-040-251945-
BARBOUR-TAYLOR-
258 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BARBOUR AND TAYLOR
COUNTIES...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
GRAFTON...MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAFTON...FLEMINGTON...VALLEY FALLS...TYGART LAKE STATE PARK...
MOATSVILLE...THORNTON AND KNOTTSVILLE.
LAT...LON 3918 7983 3924 8016 3940 8012 3941 8011
3939 8009 3940 8003 3942 8000 3945 7994
3943 7989 3930 7989 3929 7986 3924 7985
3923 7981
TIME...MOT...LOC 1858Z 279DEG 25KT 3932 8005
26Special weather statement, Jul 25, 3:54 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
354 PM EDT MON JUL 25 2016
WVZ040-252045-
BARBOUR-
354 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BARBOUR COUNTY...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PHILIPPI...
MOVING EAST AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHILIPPI...NESTORVILLE AND MOATSVILLE.
LAT...LON 3921 7981 3920 7983 3915 7983 3913 7984
3911 7982 3912 8017 3921 8016 3928 7986
3927 7985 3925 7985 3923 7981
TIME...MOT...LOC 1954Z 277DEG 13KT 3918 8005
26Special weather statement, Jul 25, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT MON JUL 25 2016
WVZ040-047-252045-
BARBOUR-RANDOLPH-
411 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BARBOUR COUNTY...
AT 411 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
BELINGTON...OR 7 MILES EAST OF AUDRA STATE PARK...MOVING NORTHEAST
AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELINGTON...MONTROSE...PHEASANT RUN AND KERENS.
LAT...LON 3895 7987 3906 8002 3914 7984 3913 7984
3912 7983 3911 7980 3908 7978 3904 7978
3900 7964
TIME...MOT...LOC 2011Z 243DEG 14KT 3905 7992
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:38 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Wirt | 67 min |
| Jul 25, 2:58 PM EDT | Special Weather Statement | RLX | Taylor | 47 min |
| Jul 25, 3:54 PM EDT | Special Weather Statement | RLX | Barbour | 51 min |
| Jul 25, 5:24 PM EDT | Special Weather Statement | RLX | Jackson | 51 min |
| Jul 25, 5:41 PM EDT | Flash Flood Warning | RLX | Mason | 3 hr |
| Jul 25, 6:13 PM EDT | Special Weather Statement | RLX | Jackson | 62 min |
| Jul 25, 6:47 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Vinton | 29 min |
| Jul 25, 6:53 PM EDT | Flash Flood Warning | RLX | Meigs | 3 hr |
Nearby
Special Weather Statements in West Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.